×

zbMATH — the first resource for mathematics

Constructing multidimensional periodic continued fractions in the sense of Klein. (English) Zbl 1215.11069
In this work, the author considers the construction of multidimensional periodic continued fractions in the sense of F. Klein in 1895. He also gives some algorithms for constructing the sails of multidimensional continued fractions.

MSC:
11J70 Continued fractions and generalizations
11A55 Continued fractions
11H06 Lattices and convex bodies (number-theoretic aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] V. I. Arnold, Continued fractions, Moscow: Moscow Center of Continuous Mathematical Education, (2002).
[2] V. I. Arnold, Higher-dimensional continued fractions, Regul. Chaotic Dyn. 3 (1998), no. 3, 10 – 17 (English, with English and Russian summaries). J. Moser at 70 (Russian). · Zbl 1044.11596 · doi:10.1070/rd1998v003n03ABEH000076 · doi.org
[3] Теория чисел, 3рд ед., ”Наука”, Мосцощ, 1985 (Руссиан). · Zbl 0121.04202
[4] K. Briggs, Klein polyhedra, http://www.btexact.com/people/briggsk2/klein-polyhedra.html, (2002).
[5] A. D. Bryuno and V. I. Parusnikov, Klein polyhedra for two Davenport cubic forms, Mat. Zametki 56 (1994), no. 4, 9 – 27, 156 (Russian, with Russian summary); English transl., Math. Notes 56 (1994), no. 3-4, 994 – 1007 (1995). · Zbl 0844.11047 · doi:10.1007/BF02362367 · doi.org
[6] Henri Cohen, A course in computational algebraic number theory, Graduate Texts in Mathematics, vol. 138, Springer-Verlag, Berlin, 1993. · Zbl 0786.11071
[7] O. N. German, Sails and Hilbert bases, Tr. Mat. Inst. Steklova 239 (2002), no. Diskret. Geom. i Geom. Chisel, 98 – 105 (Russian, with Russian summary); English transl., Proc. Steklov Inst. Math. 4(239) (2002), 88 – 95. · Zbl 1068.52021
[8] O. N. German, Sails and norm minima of lattices, Mat. Sb. 196 (2005), no. 3, 31 – 60 (Russian, with Russian summary); English transl., Sb. Math. 196 (2005), no. 3-4, 337 – 365. · Zbl 1084.11035 · doi:10.1070/SM2005v196n03ABEH000883 · doi.org
[9] C. Hermite, Letter to C. D. J. Jacobi, J. Reine Angew. Math. 40, (1839), p. 286.
[10] A. Ya. Hinchin, Continued fractions, Moscow: FISMATGIS, (1961).
[11] O. N. Karpenkov, On the triangulations of tori associated with two-dimensional continued fractions of cubic irrationalities, Funktsional. Anal. i Prilozhen. 38 (2004), no. 2, 28 – 37, 95 (Russian, with Russian summary); English transl., Funct. Anal. Appl. 38 (2004), no. 2, 102 – 110. · Zbl 1125.11042 · doi:10.1023/B:FAIA.0000034040.08573.22 · doi.org
[12] O. N. Karpenkov, On two-dimensional continued fractions of hyperbolic integer matrices with small norm, Uspekhi Mat. Nauk 59 (2004), no. 5(359), 149 – 150 (Russian); English transl., Russian Math. Surveys 59 (2004), no. 5, 959 – 960. · Zbl 1160.11336 · doi:10.1070/RM2004v059n05ABEH000778 · doi.org
[13] O. N. Karpenkov, On examples of two-dimensional periodic continued fractions, preprint, Cahiers du Ceremade, UMR 7534, Université Paris-Dauphine, (2004). · Zbl 1160.11336
[14] O. N. Karpenkov, Classification of three-dimensional multistoried completely hollow convex marked pyramids, Uspekhi Mat. Nauk 60 (2005), no. 1(361), 169 – 170 (Russian); English transl., Russian Math. Surveys 60 (2005), no. 1, 165 – 166. · Zbl 1167.11311 · doi:10.1070/RM2005v060n01ABEH000816 · doi.org
[15] F. Klein, Über eine geometrische Auffassung der gewöhnlichen Kettenbruchentwicklung, Nachr. Ges. Wiss. Göttingen Math-Phys. Kl., 3, (1895), pp. 357-359. · JFM 26.0229.02
[16] F. Klein, Sur une représentation géométrique de développement en fraction continue ordinaire, Nouv. Ann. Math. 15(3), (1896), pp. 327-331.
[17] M. L. Kontsevich and Yu. M. Suhov, Statistics of Klein polyhedra and multidimensional continued fractions, Pseudoperiodic topology, Amer. Math. Soc. Transl. Ser. 2, vol. 197, Amer. Math. Soc., Providence, RI, 1999, pp. 9 – 27. · Zbl 0945.11012 · doi:10.1090/trans2/197/02 · doi.org
[18] E. I. Korkina, The simplest 2-dimensional continued fraction, International Geometrical Colloquium, Moscow 1993. · Zbl 0901.11003
[19] Elena Korkina, La périodicité des fractions continues multidimensionnelles, C. R. Acad. Sci. Paris Sér. I Math. 319 (1994), no. 8, 777 – 780 (French, with English and French summaries). · Zbl 0836.11023
[20] E. I. Korkina, Two-dimensional continued fractions. The simplest examples, Trudy Mat. Inst. Steklov. 209 (1995), no. Osob. Gladkikh Otobrazh. s Dop. Strukt., 143 – 166 (Russian).
[21] E. I. Korkina, The simplest 2-dimensional continued fraction, J. Math. Sci. 82 (1996), no. 5, 3680 – 3685. Topology, 3. · Zbl 0901.11003 · doi:10.1007/BF02362573 · doi.org
[22] Gilles Lachaud, Polyèdre d’Arnol\(^{\prime}\)d et voile d’un cône simplicial: analogues du théorème de Lagrange, C. R. Acad. Sci. Paris Sér. I Math. 317 (1993), no. 8, 711 – 716 (French, with English and French summaries). · Zbl 0809.52025
[23] G. Lachaud, Voiles et Polyèdres de Klein, preprint n 95-22, Laboratoire de Mathématiques Discrètes du C.N.R.S., Luminy (1995).
[24] Gilles Lachaud, Sails and Klein polyhedra, Number theory (Tiruchirapalli, 1996) Contemp. Math., vol. 210, Amer. Math. Soc., Providence, RI, 1998, pp. 373 – 385. · Zbl 0901.11002 · doi:10.1090/conm/210/02797 · doi.org
[25] A. K. Lenstra, H. W. Lenstra Jr., and L. Lovász, Factoring polynomials with rational coefficients, Math. Ann. 261 (1982), no. 4, 515 – 534. · Zbl 0488.12001 · doi:10.1007/BF01457454 · doi.org
[26] Hermann Minkowski, Généralisation de la théorie des fractions continues, Ann. Sci. École Norm. Sup. (3) 13 (1896), 41 – 60 (French). · JFM 27.0170.01
[27] Zh.-O. Mussafir, Sails and Hilbert bases, Funktsional. Anal. i Prilozhen. 34 (2000), no. 2, 43 – 49, 96 (Russian, with Russian summary); English transl., Funct. Anal. Appl. 34 (2000), no. 2, 114 – 118. · Zbl 1014.52002 · doi:10.1007/BF02482424 · doi.org
[28] J.-O. Moussafir, Voiles et Polyédres de Klein: Geometrie, Algorithmes et Statistiques, docteur en sciences thése, Université Paris IX - Dauphine, (2000), see also http://www.ceremade.dauphine.fr/\~msfr/
[29] Ryotaro Okazaki, On an effective determination of a Shintani’s decomposition of the cone \?\(^{n}\)\(_{+}\), J. Math. Kyoto Univ. 33 (1993), no. 4, 1057 – 1070. · Zbl 0814.11055
[30] V.I. Parusnikov, Klein’s polyhedra for the third extremal ternary cubic form, preprint 137 of Keldysh Institute of the RAS, Moscow, (1995).
[31] V.I. Parusnikov, Klein’s polyhedra for the fifth extremal cubic form, preprint 69 of Keldysh Institute of the RAS, Moscow, (1998).
[32] V.I. Parusnikov, Klein’s polyhedra for the seventh extremal cubic form, preprint 79 of Keldysh Institute of the RAS, Moscow, (1999).
[33] V. I. Parusnikov, Klein polyhedra for the fourth extremal cubic form, Mat. Zametki 67 (2000), no. 1, 110 – 128 (Russian, with Russian summary); English transl., Math. Notes 67 (2000), no. 1-2, 87 – 102. · Zbl 0970.11024 · doi:10.1007/BF02675796 · doi.org
[34] Takuro Shintani, On evaluation of zeta functions of totally real algebraic number fields at non-positive integers, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23 (1976), no. 2, 393 – 417. · Zbl 0349.12007
[35] B. F. Skubenko, Minima of a decomposible cubic form of three variables, Sci. Seminar Notes LOMI, 168, (1988), Analytic Number Theory and Theory of Functions, 9, Leningrad, “Nauka”. · Zbl 0693.10024
[36] B. F. Skubenko, Minima of decomposible forms of degree \( n\) of \( n\) variables for \( n \geq 3\), Sci. Seminar Notes LOMI, 183, (1990), Modular functions and quadratic forms, 1, Leningrad, “Nauka”. · Zbl 0784.11028
[37] E. Thomas and A. T. Vasquez, On the resolution of cusp singularities and the Shintani decomposition in totally real cubic number fields, Math. Ann. 247 (1980), no. 1, 1 – 20. · Zbl 0403.14005 · doi:10.1007/BF01359864 · doi.org
[38] Hiroyasu Tsuchihashi, Higher-dimensional analogues of periodic continued fractions and cusp singularities, Tohoku Math. J. (2) 35 (1983), no. 4, 607 – 639. · Zbl 0585.14004 · doi:10.2748/tmj/1178228955 · doi.org
[39] G. F. Voronoi, On a generalization of continued fraction algorithm, USSR Ac. Sci., 1, (1952), pp. 197-391.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.